Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 16, 2025, 6:02 AM EST for Decatur County, Seminole County, Georgia. It was in force for 88 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2025, 6:02 AM EST (11:02 UTC)
- Expired
- Feb 16, 2025, 7:30 AM EST
- In force
- 88 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Decatur County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 74 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 6:45 AM EST | TSTM WND DMG | 4 Sse Steam Mill, GA | Seminole County 911 reports a tree down on River Rd near Eddie Chance Rd. |
| Feb 16, 6:45 AM EST | TSTM WND GST 40 | 2 Ese Steam Mill, GA | Mesonet station UGA84 Steam Mill. |
| Feb 16, 6:55 AM EST | TSTM WND GST 44 | Decatur Co A/P, GA | AWOS station KBGE Bainbridge. |
| Feb 16, 6:58 AM EST | TSTM WND GST 42 | Decatur Co A/P, GA | Mesonet station TT665 Bainbridge. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 3:42 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821
WUUS52 KTAE 161102
SVRTAE
GAC087-253-161230-
/O.NEW.KTAE.SV.W.0013.250216T1102Z-250216T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
602 AM EST Sun Feb 16 2025
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Decatur County in southwestern Georgia...
Seminole County in southwestern Georgia...
* Until 730 AM EST.
* At 602 AM EST, severe thunderstorms were located along a line
extending from 6 miles southwest of Blakely to near Chipley, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bainbridge, Donalsonville, West Bainbridge, Chattahoochee,
Attapulgus, Iron City, Climax, Brinson, Hanover, Ausmac,
Reynoldsville, Little Hope, Recovery, Decatur Co A/P, Laingkat,
Jinks, Riverturn, Amsterdam, Sharphagen, and Donaldsonville A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
A Tornado Watch remains in effect until 1000 AM EST for southeastern
Alabama...Big Bend and the Panhandle of Florida...and southwestern
Georgia.
&&
LAT...LON 3108 8438 3069 8438 3071 8486 3077 8492
3082 8494 3084 8493 3088 8493 3093 8498
3096 8498 3097 8500 3101 8500 3107 8502
3107 8465 3108 8464
TIME...MOT...LOC 1102Z 279DEG 43KT 3131 8500 3085 8552
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 2:24 AM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 16, 2:24 AM EST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
224 AM EST Sun Feb 16 2025
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Today and tonight)
Issued at 220 AM EST Sun Feb 16 2025
A potent squall line is entering southwestern Alabama as of 2 AM
ET/1 AM CT. Meanwhile, instability showers have developed over
parts of southeast Alabama and the Florida Panhandle, but haven't
been strong enough to warrant more than monitoring. The kinematics
are very impressive. The VAD wind profiles for EVX and EOX radars
show about 45-55 kt winds about 2,000-3,000 ft above the surface.
This helps increase the storm relative helicity values up to
300-400 m2/s2, which is very impressive and supportive of
supercellular develop. In fact, it's possible that we may see a
few isolated supercells develop ahead of the main squall line that
would produce tornadoes. While our area is not within the risk
area for strong tornadoes (EF2 or greater), it cannot be ruled out
given the strong wind field. Instability is also increasing as
temperatures have overperformed so far tonight. Temperatures are
in the lower 70s with dew points in the mid-60s to near 70.
Instability is only forecast to increase as the line approaches up
to near 1000 J/kg. Thus, the squall line and any supercells ahead
of the line will be very capable of producing damaging wind gusts
and tornadoes. This line will race across the area, reaching
southeast Alabama between 3 and 4 AM CT, then the Panama City to
Albany by 6 AM CT/7 AM ET, Tallahassee-Valdosta line by 9 AM ET,
and the southeast Big Bend around 11 AM ET. Please have multiple
ways to get warnings through the morning hours and be prepared to
take shelter quickly as these storms will be racing through the
area.
With the strong low-level jet in place, wind gusts ahead of the
storms will be around 35-45 mph, and a Wind Advisory continues for
the entire area through 1 PM ET/12 PM CT. Behind the storms,
winds will subside with gusts around 20-30 mph out of the
northwest. Some cooler air will filter in immediately behind the
storms, but we may bounce back up in temperatures this afternoon
to the upper 60s and lower 70s under mainly sunny skies.
Much colder air moves in tonight with lows crashing into the mid
30s to lower 50s. With winds still elevated some tonight, wind
chills will drop into the upper 20s to lower 30s, not quite cold
enough for Cold Weather Advisories.. The winds and drier air will
prevent frost development.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 220 AM EST Sun Feb 16 2025
Following the cold front on Sunday, the temperatures on Monday
will begin in the mid to upper 30s. The afternoon will be cool
with highs in the upper 50s in our GA and AL counties, and low 60s
for the FL Panhandle and Big Bend. Behind the cold front, surface
high pressure will build and expand over our region and zonal
flow aloft. Temperatures will remain cool, but a slight warmup is
expected for Tuesday with highs in the low to mid 60s and low 70s
for the Big Bend. Overnight temperatures will be in the mid to
upper 30s, along with frost development for our GA and AL
counties.
Over the western Gulf and Southern Plains, an upper level
shortwave trough and a surface low will traverse east and bring in
our next chance for rain for the start of the Long Term.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 220 AM EST Sun Feb 16 2025
There's a quick moving shortwave along with a Gulf low that will
skim along the coast, bringing showers, with potentially heavy
rainfall, to our region for Wednesday. A widespread 1 to 2 inches
can be expected during the day. The WPC has highlighted the entire
CWA in a Marginal (level 1 of 4) Risk for Excessive Rainfall for
Wednesday. Severe weather is not likely at the moment, as the
instability is forecast to remain offshore. PoPs for Wednesday
range from 90-100%. Temperatures on Wednesday will be on the cool
side, due to rain and cloud cover, with highs in the low 60s for
AL and GA counties, and upper 60s to low 70s for the FL Panhandle
and Big Bend. After the rain moves through, a strong Arctic cold
front will push into the region, quickly shifting our winds to
northerly by Wednesday afternoon. Our temperatures will fall
during the overnight hours with Thursday morning lows in the mid-
upper 30s and low 40s. Although skies will be clearing on
Thursday, cold air advection will be dominating keeping our
temperatures cool with highs in the 50s. Friday morning is
expected to be the coldest with the morning lows in the low 30s
for our AL and GA counties, and mid to upper 30s for our FL
counties. We can expect a slow yet gradual warmup as we head
towards the weekend.
&&
.AVIATION...
(06Z TAFS)
Issued at 1206 AM EST Sun Feb 16 2025
MVFR to IFR cigs are ongoing at most terminals except VLD where
skies are SKC. Expect cigs to lower there in the next few hours.
Winds will strengthen through the night with gusts of 20-30 kt
common. The LLJ aloft will also create wind shear concerns with
45-50 kt winds at 2 kft. The squall line will approach DHN by 10z,
ECP and ABY around 11z, TLH around 13z, and VLD around 14z. Have
included tempos for gusts up to 40 kt, but 50+ kt wind gusts are
possible in severe storms. Cigs quickly become VFR after the
storms with winds shift out of the W/NW. Skies clear after 00z
with lighter NW winds around 10kt.
&&
.MARINE...
Issued at 220 AM EST Sun Feb 16 2025
A strong line of showers and thunderstorms will move across our
marine zones this morning through the afternoon. Gusty winds of 40
kts can be associated with the front, with higher gusts possible
with thunderstorms. Waterspouts may be possible with this system.
A Gale warning is in effect through this morning with Advisory
level conditions to follow as the system exits the region. Boating
conditions will become briefly favorable during the day on Monday
into Tuesday. Our next storm system on Wednesday will bring
unfavorable conditions once again that will likely keep advisory
level conditions possible heading into the weekend.
&&
.FIRE WEATHER...
Issued at 220 AM EST Sun Feb 16 2025
A strong cold front will pass the districts on Sunday morning. It
will be accompanied by a squall line of severe thunderstorms
moving from west to east late tonight and Sunday morning. In
advance of the front this evening, dense fog will move into
coastal districts along Apalachee Bay. Strong southerlies will
develop later tonight in advance of the squall line, with gusts
near 40 mph likely. Behind the cold front on Sunday afternoon, a
cooler and drier air mass will get ushered in by strong northwest
winds. North winds will decrease on Monday, then clock around
easterly on Tuesday as high pressure moves by to the north.
&&
.HYDROLOGY...
Issued at 220 AM EST Sun Feb 16 2025
Today's rain shouldn't bring much of a flooding concern and the
Flood warning that was for the Apalachicola River at Blountstown
is no longer forecast to enter into Flood, and has since been
cancelled.
Our next system on Wednesday will bring the concern for flooding.
Heavy rain of 1-3 inches, with isolated higher amounts is
forecast, and given the pre-existent conditions, our rivers are
expected to rise. The rain can also bring localized flooding to
urban and poor drainage areas.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 39 60 38 / 90 0 0 0
Panama City 72 39 60 41 / 80 0 0 0
Dothan 65 34 55 35 / 60 0 0 0
Albany 70 34 55 34 / 90 0 0 0
Valdosta 71 38 59 37 / 90 0 0 0
Cross City 72 41 64 38 / 90 0 0 0
Apalachicola 73 41 59 45 / 90 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 1 PM EST /noon CST/ this afternoon for
FLZ007>019-026>029-034-108-112-114-115-118-127-128-134.
High Rip Current Risk through this evening for FLZ108-112-114-
115.
High Surf Advisory until 6 PM CST this evening for FLZ108-112.
GA...Wind Advisory until 1 PM EST this afternoon for GAZ120>131-
142>148-155>161.
AL...Wind Advisory until noon CST today for ALZ065>069.
GM...Small Craft Advisory until 1 PM EST this afternoon for GMZ730-
755-765-775.
Gale Warning until 9 AM CST this morning for GMZ750-752-770-772.
&&
NEAR TERM...Young
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Young
MARINE...Montgomery
FIRE WEATHER...Young
HYDROLOGY...MontgomeryIn the hours before
Local storm report, Feb 16, 5:29 AM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
529 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 AM Tstm Wnd Gst Hanchey Field 31.34N 85.66W
02/16/2025 M46 MPH Dale AL Mesonet
Weatherflow station measured 46 mph wind
gust.
&&
JMLocal storm report, Feb 16, 5:31 AM EST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
531 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM Tstm Wnd Gst 2 E Blackwood 31.38N 85.37W
02/16/2025 M44 MPH Henry AL Mesonet
Ambient station measured 44 mph wind gust.
&&
JMLocal storm report, Feb 16, 5:35 AM EST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
535 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM Tstm Wnd Gst 2 SE Edwin 31.65N 85.35W
02/16/2025 M43 MPH Henry AL Mesonet
Weatherflow station near Edwin measured 43
mph wind gust.
0530 AM Tstm Wnd Gst 1 SW Cairns Aaf 31.27N 85.72W
02/16/2025 M40 MPH Dale AL Mesonet
Fort Rucker (Novosel) weattherflow station
measured a 40 mph wind gust.
&&Local storm report, Feb 16, 5:40 AM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
540 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM Tstm Wnd Gst 2 N Turner Crossroads 31.34N 85.97W
02/16/2025 M57 MPH Coffee AL Trained Spotter
Trained spotter measured 57 mph wind gust
near New Brockton.
&&
JMLocal storm report, Feb 16, 5:44 AM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
544 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 AM Tstm Wnd Gst 1 N De Funiak Springs 30.74N 86.12W
02/16/2025 M44 MPH Walton FL Mesonet
WeatherSTEM station measured 44 mph wind
gust at Walton High School.
0540 AM Tstm Wnd Gst 1 ENE Napier Field 31.32N 85.44W
02/16/2025 M46 MPH Dale AL Mesonet
WeatherFlow station measured 46 mph wind
gust.
&&Local storm report, Feb 16, 5:57 AM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
557 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM Non-Tstm Wnd Gst Donalsonville 31.04N 84.88W
02/16/2025 M41 MPH Seminole GA Mesonet
Ambient station measured 41 mph wind gust.
0538 AM Tstm Wnd Gst 2 W Randolph Co a/P 31.70N 84.86W
02/16/2025 M46 MPH Randolph GA Mesonet
Ambient station measured 46 mph wind gust.
0545 AM Tstm Wnd Gst 2 WNW Miramar Beach 30.39N 86.39W
02/16/2025 M45 MPH Walton FL Mesonet
Ambient station measured 45 mph wind gust.
0521 AM Tstm Wnd Dmg 2 NNE Highfalls 31.13N 85.78W
02/16/2025 Geneva AL 911 Call Center
Tree Down at CR 41 at CR 36.
0521 AM Tstm Wnd Dmg Coffee Springs 31.17N 85.91W
02/16/2025 Geneva AL 911 Call Center
Tree down at HWY 52 at Coffee Springs Rd.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:47 AM EST | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 88 min |
| Feb 16, 5:26 AM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Lee, Miller and 1 more | 94 min |
| Feb 16, 6:17 AM EST | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Tift, Turner, Worth | 88 min |
| Feb 16, 6:53 AM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 86 min |
| Feb 16, 7:02 AM EST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 88 min |
| Feb 16, 7:36 AM EST | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lanier, Tift | 84 min |
| Feb 16, 7:50 AM EST | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 85 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.